Tennessee, 2012

Flash Flooding and Hail in Tennessee, June 3 to 4, 2012

June 3 to 4, 2012 · NWS MEG · 24 events in 12 counties and zones

A warm front pushed north across the region and eventually stalled across northern sections of the Mid-South by the late afternoon on June 3, 2012. An upper level disturbance moving through triggered numerous showers and thunderstorms along the warm front and eventually formed a mesoscale convective system that pushed through during the evening hours of June 3, 2012.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

A warm front pushed north across the region and eventually stalled across northern sections of the Mid-South by the late afternoon on June 3, 2012. An upper level disturbance moving through triggered numerous showers and thunderstorms along the warm front and eventually formed a mesoscale convective system that pushed through during the evening hours of June 3, 2012. There were reports of damaging winds, large hail and a few occurrences of flash flooding. After midnight additional showers and thunderstorms redeveloped along the stalled front producing a few more reports of damaging winds and large hail during the early morning hours of June 4, 2012.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 3, 5:45 PM CST, 5 minutes earlier.

Area forecast discussion, Jun 3, 5:45 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT SUN JUN 3 2012

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 348 PM CDT SUN JUN 3 2012/

DISCUSSION...FORECAST FOCUS ON CONVECTIVE POTENTIAL THROUGH
TUESDAY.

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT.

CONVECTIVE TRENDS ARE BEING CLOSELY MONITORED THIS AFTERNOON FOR
POSSIBLE RAPID REDEVELOPMENT OF THUNDERSTORMS OVER NORTHERN
ARKANSAS. MCV INDUCED OUTFLOWS AND THE SYNOPTIC WARM FRONT HAVE
LED TO STRONG DIFFERENTIAL HEATING OVER THIS REGION WITH MID 90S
ACROSS MUCH OF ARKANSAS BENEATH VERY STEEP MID LEVEL LAPSE RATES
ASSOCIATED WITH EML. ALTHOUGH CAPPED...THIS HAS LED TO EXTREMELY
UNSTABLE CONDITIONS TO THE SOUTH OF THE FRONT WITH MLCAPE VALUES
IN EXCESS OF 3500-4000 J/KG AND SBLI VALUES OF -10C. WITH BACKED
FLOW NORTH OF THE BOUNDARY...THE MAGNITUDE OF SHEAR IS GREATER
NORTH BUT INSTABILITY IS CONSIDERABLY LOWER. APPEARS THE BEST
CHANCE FOR STORMS WILL BE ALONG THIS BOUNDARY WHERE INSTABILITY
/UNCAPPED/ AND SHEAR ARE BEST JUXTAPOSED ACROSS NORTHERN
ARKANSAS...WITH THE THREAT FOR VERY LARGE HAIL INITIALLY...
THEN BECOMING A DAMAGING WIND THREAT WITH TIME AS STORMS CONGEAL
INTO A FORWARD PROPAGATING MCS. THIS MCS WOULD THEN RAKE ACROSS
THE NORTHERN AND CENTRAL PORTIONS OF THE MIDSOUTH - NAMELY SERN
MO/NERN AR/WRN TN/FAR NRN MS LATER THIS EVENING AND OVERNIGHT.
RAISED POPS IN THESE AREAS TO 70 PCT.

THE MCS MAY STILL BE ONGOING MONDAY MORNING ACROSS THE EASTERN
AREAS. REMAINING UNCERTAINTY ABOUT TONIGHT/S CONVECTIVE EVOLUTION
AMPLIFIES THE UNCERTAINTY FOR MONDAY. ATTM IT LOOKS LIKE RETURN
FLOW BEHIND THE MORNING MCS SHOULD ALLOW THE ATMOSPHERE TO RECOVER
QUICKLY...WITH STRONG HEATING EXPECTED AND TEMPERATURES RISING
BACK INTO THE 90S. ADDITIONAL SCATTERED DEVELOPMENT IS PROBABLE
THROUGH THE DAY ALONG ANY BOUNDARIES LEFT OVER FROM TONIGHT AND
NEAR THE SYNOPTIC FRONT IN THE PRESENCE OF 3000+ J/KG CAPE. WIND
SHEAR AGAIN IS RATHER WEAK SO MULTICELLULAR CLUSTERS CAPABLE OF
WIND DAMAGE APPEARS TO BE THE MAIN THREAT.

A TROUGH WILL BEGIN TO DIG DOWN THE EAST COAST...FORCING THE
SYNOPTIC FRONT FURTHER SOUTH FOR MONDAY NIGHT AND TUESDAY.
THUS...CONTINUED TO TAPER OFF POPS FROM NORTH TO SOUTH DURING THIS
TIME.

LONG TERM...WEDNESDAY THROUGH SUNDAY.

MODELS REMAIN AT ODDS WITH HOW FAR SOUTH TO TAKE THE FRONT THROUGH
EARLY NEXT WEEK. THE ECMWF IS THE ONLY REMAINING MODEL TO KEEP
MENTIONABLE POPS ACROSS NORTHERN MISSISSIPPI DURING THIS TIME WITH
THE NAM/DGEX/GFS/GEM ALL INDICATING A DRIER NORTHEAST FLOW. SEEMS
THE CONSENSUS WITH SURROUNDING OFFICES WAS TO REMOVE POPS FOR MUCH
OF THE LONG TERM BUT WOULD NOT BE SURPRISED TO SEE THE ECMWF PAN
OUT...ESPECIALLY GIVEN THE TIME OF YEAR.

A LARGE RIDGE LOOKS TO BUILD OVER THE CENTRAL U.S. FOR LATE WEEK
AND NEXT WEEKEND. THIS WILL BRING INCREASING TEMPERATURES THROUGH
AT LEAST SATURDAY...HOWEVER BOTH THE GFS AND ECMWF SHOW INCREASING
TROPICAL MOISTURE BY NEXT SUNDAY WITH LOWER 925 MB TEMPS ADVECTING
WITH IT NORTHWARD INTO MISSISSIPPI. INTRODUCED A SLIGHT CHANCE FOR
STORMS OVER NORTHERN MISSISSIPPI SUNDAY.

BORGHOFF

&&

.AVIATION...

00Z TAF CYCLE

NUMEROUS TSRAS HAVE DEVELOPED OVER THE PAST COUPLE OF HOURS NEAR A
WARM FRONT STRETCHED ACROSS NORTHERN ARKANSAS. EXPECT THESE STORMS
TO CONGEAL INTO AN MCS THAT WILL TRACK ACROSS THE MIDSOUTH THIS
EVENING. ADDED TEMPOS FOR TSRAS AT ALL TAF SITES THIS EVENING. THE
QUESTION THEN BECOMES WHAT HAPPENS LATER TONIGHT. RAPID UPDATE
MODELS STILL SHOW REDEVELOPMENT STARTING AFT 04/08Z ACROSS THE
MIDSOUTH DESPITE THE MCS MOVING THROUGH THIS EVENING. FOR NOW KEPT
THE TEMPOS IN PLACE AT ALL SITES FOR LATER TONIGHT. ATTM NOT
CONFIDENT IN TSRA CHANCES OR TIMING DURING THE DAY ON MONDAY SO
LEFT OUT MENTION FOR NOW THOUGH THIS WILL BE REVISITED. EXPECT
GENERALLY VFR CONDS THROUGH THE PERIOD OUTSIDE OF TSRAS. LIGHT
SOUTH OR VARIABLE WINDS OUTSIDE OF TSRAS OVERNIGHT BECOMING WSW AT
8-10 KTS AFT 04/13Z.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  73  91  71  87 /  70  50  40  10
MKL  68  87  64  85 /  70  60  30  10
JBR  70  92  66  87 /  70  50  20  10
TUP  71  89  69  87 /  60  50  50  20

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 3, 2:56 PM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT SUN JUN 3 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
356 PM CDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MIDSOUTH. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHERN ARKANSAS EARLY THIS EVENING...CONGEAL INTO A THUNDERSTORM
COMPLEX...AND PUSH ACROSS THE MIDSOUTH TONIGHT. DAMAGING WIND IS THE
MAIN THREAT...WITH LARGE HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTHEAST OF A LINE
FROM JONESBORO...TO MEMPHIS...AND TUPELO ON MONDAY.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND
TUESDAY MORNING ACROSS NORTHERN MISSISSIPPI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND AGAIN ON MONDAY.

BORGHOFF

In the hours before

Special weather statement, Jun 3, 1:01 PM CST, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CDT SUN JUN 3 2012

MSZ024-031930-
MONROE MS-
201 PM CDT SUN JUN 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

  NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF AMORY AT 201 PM CDT...
MOVING EAST AT 40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR AMORY...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3387 8822 3386 8823 3397 8858 3409 8849
      3409 8839 3405 8820
TIME...MOT...LOC 1901Z 290DEG 34KT 3402 8843

RRH
Special weather statement, Jun 3, 1:20 PM CST, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
220 PM CDT SUN JUN 3 2012

MSZ017-024-031945-
MONROE MS-ITAWAMBA MS-
220 PM CDT SUN JUN 3 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  EXTREME SOUTH CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 12 MILES SOUTH OF SMITHVILLE AT 221 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ITAWAMBA AND MONROE COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3381 8823 3378 8824 3385 8860 3410 8837
      3409 8820
TIME...MOT...LOC 1921Z 280DEG 21KT 3389 8834

RRH
Local storm report, Jun 3, 2:16 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

&&

MRM
Local storm report, Jun 3, 2:59 PM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
359 PM CDT SUN JUN 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FUNNEL CLOUD     GLEN                    34.87N 88.50W
06/03/2012                   ALCORN             MS   TRAINED SPOTTER

            FUNNEL CLOUDS REPORTED NEAR GLEN AND CORINTH. POSSIBLE
            TORNADO NEAR GLEN.

0130 PM     HAIL             W GLEN                  34.87N 88.50W
06/03/2012  E0.50 INCH       ALCORN             MS   AMATEUR RADIO

            PEA TO 1/2 INCH HAIL REPORTED ON HWY 72 WEST OF GLEN.

&&

MRM

The radar

The Memphis radar (KNQA), 120 km away, was scanning. The volume nearest the first event began at 23:49 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 7 hail, 4 flash flood, 2 lightning. Local standard time, as filed.

Hail, McNairy

When
June 3, 5:50 PM CST to 5:55 PM CST
Where
McNairy County, 2.9 mi ESE of Falcon
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.137, -88.571

Quarter size hail fell near Highway 45 and Highway 142 just south of Selmer.

Thunderstorm Wind, Henderson

When
June 3, 6:15 PM CST to 6:20 PM CST
Where
Henderson County, 0.57 mi N of Chesterfield to 0.36 mi NNW of Darden
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.638, -88.279

Straight line winds knocked down a few trees in Eastern Henderson County.

Thunderstorm Wind, Decatur

When
June 3, 6:30 PM CST to 6:35 PM CST
Where
Decatur County, 1.31 mi SW of Bible Hill to 1.72 mi N of Parsons
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.687, -88.147

Straight line winds knocked down a few trees on Bible Hill Road near Parsons.

Hail, Decatur

When
June 3, 6:44 PM CST to 6:49 PM CST
Where
Decatur County, Bath Spgs
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.430, -88.100

Lightning, Henry

When
June 3, 7:00 PM CST
Where
Henry County, Henry
Property damage
$20,000
Reported by
Public
Coordinates
36.200, -88.420

Lightning struck a barn and it burned to the ground.

Flash Flood, Decatur

When
June 3, 7:00 PM CST to June 4, 12:00 AM CST
Where
Decatur County, 1.32 mi ESE of Bible Hill to 2.39 mi SE of Largo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.693, -88.108

Heavy rain produced flash flooding across Decatur County. Several roads were flooded including Bible Hill Road, Concord Road, Sandy Knob Road and Highway 412 West.

Hail, Decatur

When
June 3, 7:45 PM CST to 7:50 PM CST
Where
Decatur County, 1.31 mi SSW of Bible Hill
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.682, -88.135

Penny size hail fell in the Bible Hill Road area near Parsons.

Thunderstorm Wind, Haywood

When
June 3, 7:45 PM CST to 7:50 PM CST
Where
Haywood County, 1.8 mi NNE of Brownsville to 1.93 mi E of Brownsville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.624, -89.259

Straight line winds knocked down a couple trees along Highway 79.

Hail, McNairy

When
June 3, 7:55 PM CST to 8:00 PM CST
Where
McNairy County, 0.91 mi ENE of Michie
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.056, -88.436

Golf ball size hail fell near Michie.

Flash Flood, McNairy

When
June 3, 8:00 PM CST to 9:00 PM CST
Where
McNairy County, Stantonville to 1.68 mi W of Tulu
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.170, -88.430

Heavy rain produced flash flooding in Eastern McNairy. Several county roads had water over them.

Thunderstorm Wind, Lauderdale

When
June 3, 8:15 PM CST to 8:30 PM CST
Where
Lauderdale County, Ripley to Halls
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.730, -89.550

Straight line winds knocked down 15 to 18 trees across roads in Lauderdale County.

Lightning, Madison

When
June 3, 8:45 PM CST to 9:00 PM CST
Where
Madison County, Jackson
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.620, -88.830

Lightning struck a tree that fell on a house in the Wrights Mill subdivision in Jackson. A small fire also occurred at the house. Several other structures were also struck around the Jackson area causing three other fires.

Thunderstorm Wind, Madison

When
June 3, 8:48 PM CST to 9:00 PM CST
Where
Madison County, 0.38 mi E of Jackson to Claybrook
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.620, -88.823

Straight line winds knocked down a few trees and power lines in Western Madison County. One tree fell on a house on West Deaderick Street in Jackson.

Thunderstorm Wind, Tipton

When
June 3, 8:50 PM CST to 9:00 PM CST
Where
Tipton County, 1.51 mi WSW of Mason to 2.34 mi ESE of Gailor
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.411, -89.574

Straight line winds knocked down six trees near Mason.

Thunderstorm Wind, Shelby

When
June 3, 8:57 PM CST to 9:02 PM CST
Where
Shelby County, 0.51 mi SE of Arlington to 1.76 mi ENE of Arlington Muni Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.294, -89.675

Straight line winds knocked a tree on to a house in Arlington.

Thunderstorm Wind, Fayette

When
June 3, 9:02 PM CST to 9:35 PM CST
Where
Fayette County, 2.31 mi N of Hickory Withe to 6.19 mi SSE of Laconia
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.283, -89.604

Straight line winds knocked down trees and power lines across Fayette County.

Thunderstorm Wind, Hardeman

When
June 3, 9:25 PM CST to 9:55 PM CST
Where
Hardeman County, Whiteville to 2.12 mi NE of Serles
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.330, -89.150

Straight line winds knocked down a few trees across Hardeman County.

Flash Flood, Madison

When
June 3, 9:30 PM CST to 11:30 PM CST
Where
Madison County, 0.94 mi ESE of Jackson to 0.28 mi SSW of Mercer
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.615, -88.814

Heavy rain caused flash flooding in parts of Madison County including the U.S. 45 Bypass, Airways Boulevard and Deaderick Street. Parts of the community of Mercer were also flooded.

Hail, Hardeman

When
June 3, 9:35 PM CST to 9:40 PM CST
Where
Hardeman County, 1.07 mi SSE of Bolivar
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.255, -88.996

Flash Flood, McNairy

When
June 3, 10:00 PM CST to 11:00 PM CST
Where
McNairy County, 0.74 mi WNW of Caffey to 1.09 mi WNW of Selmer
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.054, -88.582

A second wave of heavy rains produced flash flooding across parts of McNairy County. Several roads were flooded.

Thunderstorm Wind, McNairy

When
June 3, 10:10 PM CST to 10:20 PM CST
Where
McNairy County, 1.53 mi SE of Pleasant Site to 1 mi SE of Michie
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.117, -88.478

Straight line winds knocked down several trees near Eastview, Stantonville and Michie. A few power lines were also knocked down and a roof was blown off a home on Post Ofiice Road in Michie.

Thunderstorm Wind, Hardin

When
June 3, 10:10 PM CST to 10:15 PM CST
Where
Hardin County, 0.31 mi WSW of Olivet to 0.9 mi SSE of Olivet
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.218, -88.205

Straight line winds knocked down several trees near Olivet. One house had minor siding damage.

Hail, Hardin

When
June 3, 10:10 PM CST to 10:15 PM CST
Where
Hardin County, Shiloh Natl Mil Park
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.120, -88.370

Quarter size hail fell at the Shiloh National Military Park.

Hail, Lauderdale

When
June 4, 1:39 AM CST to 1:44 AM CST
Where
Lauderdale County, 3 mi W of Edith
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.850, -89.604

Quarter size hail covered the ground.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391328, 393565, 391420, 391428, 391430, 391434, 391701, 393576, 391703, 391704, 391706, 393566, 391708, 391707, 391709, 391710, 391711, 393588, 391712, 391734, 391737, 392502, 392503, 393557.